Case Report: Acute Myocarditis Following the Second Dose of
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
The SARS-CoV-2 pandemic has led to the development of the first mRNA vaccines used in humans. The vaccines are well tolerated, safe and highly efficacious; however, post marketing surveillance is revealing potential rare adverse effects. Authors report a case of symptomatic acute myocarditis following administration of the second dose of mRNA-1273 SARS-CoV-2 Vaccine.

A 44-year-old man presented with chest pain and ST-segment elevation four days after receiving a second dose of mRNA-1273 SARS-CoV-2 Vaccine. Emergent coronary angiogram showed minimal coronary artery disease. Cardiac magnetic resonance imaging confirmed acute myocarditis. Diagnosis of vaccine-associated myocarditis was made given the temporal relationship and supportive treatment initiated. Follow-up at one month confirmed complete symptomatic recovery and echocardiogram demonstrated normalization of cardiac function.

Acute myocarditis should be considered in patients who present with chest pain or dyspnoea within days of receiving mRNA-1273 SARS-CoV-2 vaccination, especially after the second dose. This may be managed successfully with supportive therapies with complete recovery of cardiac function and symptoms. Further research is warranted to determine the mechanisms by which mRNA vaccines may cause myocarditis and for potential long-term cardiovascular injury.

Source: https://academic.oup.com/ehjcr/advance-article/doi/10.1093/ehjcr/ytab319/6339567?rss=1
Like
Comment
Share